MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® FOOTPEDAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. IPC® FOOTPEDAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 1898430
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation: analysis results are not available; evaluation expected but not yet begun.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The facility reported that the foot pedal is activating handpieces when it is not being pressed on.The fault was confirmed with multiple units.A backup foot pedal was used for this procedure.There was no patient impact.
 
Additional Manufacturer Narrative
Product evaluation: the foot switch 1898430, s/n (b)(4), was received in service and repair; however, the report of "the foot pedal activating handpieces when it is not being pressed on" could not be confirmed.There was no deviation from specifications found; unable to reproduce reported fault.The device was successfully tested to specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
IPC® FOOTPEDAL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key7028634
Report Number1045254-2017-00408
Device Sequence Number16524705
Product Code ERL
UDI-Device Identifier00613994436405
UDI-Public00613994436405
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1898430
Device Catalogue Number1898430
Device Lot Number207884783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1